Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 3, NWS Midland/Odessa, TX

February 10, 200919 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Feb 10, 2009, 4:42 AM CST for 19 counties in Texas. It took effect at Feb 10, 2009, 11:00 AM CST. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 10, 2009, 4:42 AM CST (10:42 UTC)
In effect from
Feb 10, 2009, 11:00 AM CST
Expired
Feb 10, 2009, 9:00 PM CST
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 10, 3:27 PM CSTNON-TSTM WND GST 594 Nw Wink, TX
Feb 10, 3:45 PM CSTNON-TSTM WND GST 663 Nw Fort Stockton, TX
Feb 10, 3:50 PM CSTNON-TSTM WND GST 585 N Odessa, TX
Feb 10, 5:00 PM CSTNON-TSTM WND GST 585 Sw St. Lawrence, TXMEASURED BY TEXAS TECH WEST TEXAS MESONET STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3115 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 101042
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 AM CST TUE FEB 10 2009

...A RED FLAG WARNING IS NOW IN EFFECT FOR 20 FOOT WINDS IN EXCESS
OF 20 MPH...LOW AFTERNOON RELATIVE HUMIDITY LEVELS...AND HIGH FIRE
DANGER CONDITIONS...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION
TODAY LEADING TO SIGNIFICANT FIRE WEATHER CONCERNS ALONG AND SOUTH
OF A SNYDER...TO WINK...TO VAN HORN LINE. STRONG WINDS ARE
EXPECTED WITH THIS UPPER LEVEL FEATURE...WITH SUSTAINED WINDS OF
30 TO 40 MPH WITH HIGHER GUSTS LIKELY. THIS WILL RESULT IN
DANGEROUS FIRE WEATHER CONDITIONS AS RAPID SPREAD AND GROWTH OF
NEW FIRES IS LIKELY. ADDITIONALLY...STRONG WINDS WILL LEAD TO
POSSIBLE POWER LINE FAILURES...POTENTIALLY CREATING ADDITIONAL 
SOURCES OF FIRE STARTS. MEMBERS OF THE LOCAL FIRE WEATHER
COMMUNITY SHOULD BE PREPARED FOR THE POSSIBILITY OF SIGNIFICANT
FIRE WEATHER CONDITIONS FROM EARLY THIS AFTERNOON THROUGH EARLY
EVENING.

TXZ051>053-057>063-067>070-074-075-079>082-101845-
/O.UPG.KMAF.FW.A.0003.090210T1800Z-090211T0300Z/
/O.NEW.KMAF.FW.W.0003.090210T1700Z-090211T0300Z/
MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
442 AM CST TUE FEB 10 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE COMBINATION OF LOW RELATIVE HUMIDITY...VERY WINDY
CONDITIONS...AND HIGH FIRE DANGER WILL RESULT IN CONDITIONS
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

PARTICULARLY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ALONG
AND SOUTH OF A SNYDER...TO WINK...TO VAN HORN LINE. 20 FOOT WINDS
IN EXCESS OF 35 MPH WITH GUSTS AS HIGH AS 50 MPH...COMBINED WITH
RELATIVE HUMIDITY OF 15 PERCENT AND HIGH FIRE DANGER WILL CREATE
DANGEROUS FIRE WEATHER CONDITIONS.

&&

$$

TXZ048-101845-
/O.NEW.KMAF.FW.W.0003.090210T1700Z-090211T0300Z/
SCURRY-
442 AM CST TUE FEB 10 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CST THIS EVENING. 

PARTICULARLY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS
PORTIONS OF SCURRY COUNTY INCLUDING THE CITY OF SNYDER. 20 FOOT WINDS 
IN EXCESS OF 35 MPH WITH GUSTS AS HIGH AS 50 MPH...COMBINED WITH
RELATIVE HUMIDITY OF 15 PERCENT AND HIGH FIRE DANGER WILL CREATE
DANGEROUS FIRE WEATHER CONDITIONS. NEW FIRES WILL BE CAPABLE OF
RAPID SPREAD AND GROWTH. MEMBERS OF THE FIRE WEATHER COMMUNITY
SHOULD BE PREPARED FOR POSSIBLE SIGNIFICANT FIRE WEATHER
CONDITIONS THROUGH THE AFTERNOON HOURS TODAY. 

&&

$$

32
3 follow-up statements
000 
WWUS84 KMAF 101842 AAA
RFWMAF

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1242 PM CST TUE FEB 10 2009

...A RED FLAG WARNING IS EFFECT FOR THE SOUTHEAST NEW MEXICO
PLAINS AND ALL OF WEST TEXAS FOR 20 FOOT WINDS IN EXCESS OF 20
MPH...LOW AFTERNOON RELATIVE HUMIDITY LEVELS...AND HIGH FIRE
DANGER CONDITIONS...

.A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION
TODAY LEADING TO SIGNIFICANT FIRE WEATHER CONCERNS ACROSS THE 
SOUTHEAST NEW MEXICO PLAINS AND ALL OF WEST TEXAS. STRONG WINDS
ARE EXPECTED WITH THIS UPPER LEVEL FEATURE...WITH SUSTAINED WINDS
OF 30 TO 40 MPH WITH HIGHER GUSTS LIKELY. THIS WILL RESULT IN
DANGEROUS FIRE WEATHER CONDITIONS AS RAPID SPREAD AND GROWTH OF
NEW FIRES IS LIKELY. ADDITIONALLY...STRONG WINDS WILL LEAD TO
POSSIBLE POWER LINE FAILURES...POTENTIALLY CREATING ADDITIONAL
SOURCES OF FIRE STARTS. MEMBERS OF THE LOCAL FIRE WEATHER
COMMUNITY SHOULD BE PREPARED FOR THE POSSIBILITY OF SIGNIFICANT
FIRE WEATHER CONDITIONS FROM EARLY THIS AFTERNOON THROUGH EARLY
EVENING.

NMZ115-TXZ045>047-050-110245-
/O.EXA.KMAF.FW.W.0003.000000T0000Z-090211T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
1242 PM CST TUE FEB 10 2009 /1142 AM MST TUE FEB 10 2009/

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

WINDY CONDITIONS WITH 20 FOOT SOUTHWESTERLY WINDS OF 20 TO 40 MPH 
ARE EXPECTED THROUGH EARLY EVENING. ADDITIONALLY A WARM AND DRY
AIRMASS WILL RESULT IN RELATIVE HUMIDITY VALUES NEAR OR BELOW 15
PERCENT. THIS ALONG WITH VERY HIGH FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH EARLY
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS RED FLAG
WARNING TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING OFFICIALS.


&&

$$

TXZ048-051>053-057>063-067>070-074-075-079>082-110245-
/O.CON.KMAF.FW.W.0003.000000T0000Z-090211T0300Z/
SCURRY-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
1242 PM CST TUE FEB 10 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL 
CONTINUE THROUGH EARLY THIS EVENING WITH RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS.

THE COMBINATION OF LOW RELATIVE HUMIDITY...VERY WINDY
CONDITIONS...AND HIGH FIRE DANGER WILL RESULT IN CONDITIONS
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS RED FLAG
WARNING TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING OFFICIALS.




&&

$$
000 
WWUS84 KMAF 102050
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CST TUE FEB 10 2009

...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF WEST TEXAS THROUGH
9 PM CST FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...LOW LATE AFTERNOON
AND EARLY EVENING RELATIVE HUMIDITY LEVELS...AND HIGH FIRE DANGER
CONDITIONS...

.A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION
THIS EVENING LEADING TO SIGNIFICANT FIRE WEATHER CONCERNS ACROSS
MUCH OF WEST TEXAS. STRONG WINDS ARE EXPECTED WITH THIS UPPER
LEVEL FEATURE...WITH SUSTAINED WINDS OF 30 TO 40 MPH WITH HIGHER
GUSTS LIKELY THROUGH EARLY THIS EVENING. THIS WILL RESULT IN 
DANGEROUS FIRE WEATHER CONDITIONS AS RAPID SPREAD AND GROWTH OF
NEW FIRES IS LIKELY. ADDITIONALLY...STRONG WINDS WILL LEAD TO
POSSIBLE POWER LINE FAILURES...POTENTIALLY CREATING ADDITIONAL
SOURCES OF FIRE STARTS. MEMBERS OF THE LOCAL FIRE WEATHER
COMMUNITY SHOULD BE PREPARED FOR THE POSSIBILITY OF SIGNIFICANT
FIRE WEATHER CONDITIONS THROUGH MID EVENING.

NMZ115-TXZ057-102200-
/O.CAN.KMAF.FW.W.0003.000000T0000Z-090211T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
250 PM CST TUE FEB 10 2009 /150 PM MST TUE FEB 10 2009/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
RED FLAG WARNING. 

A COOLER AND MORE MOIST AIRMASS HAS SPREAD INTO THE REGION AND HAS
RESULTED IN RELATIVE HUMIDITY VALUES CLIMBING ABOVE 15 PERCENT.


$$

TXZ045>048-050>053-058>063-067>070-074-075-079>082-110300-
/O.CON.KMAF.FW.W.0003.000000T0000Z-090211T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
250 PM CST TUE FEB 10 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE THROUGH EARLY THIS EVENING WITH RELATIVE HUMIDITY VALUES
OF 15 PERCENT OR LESS.

THE COMBINATION OF LOW RELATIVE HUMIDITY...VERY WINDY
CONDITIONS...AND HIGH FIRE DANGER WILL RESULT IN CONDITIONS
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS RED FLAG
WARNING TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING OFFICIALS.

&&

$$
000 
WWUS84 KMAF 110325
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
925 PM CST TUE FEB 10 2009

...RED FLAG WARNING ALLOWED TO EXPIRE...

.ALTHOUGH GUSTY WESTERLY WINDS OF 20 TO 30 MPH PERSISTED OVER MUCH
OF SOUTHEAST NEW MEXICO AND WEST TEXAS THIS EVENING...RH/S WERE
GENERALLY IN THE 25 TO 35 PERCENT RANGE.  WINDS WILL CONTINUE TO
GRADUALLY DECREASE...AND RH/S INCREASE...THROUGHOUT THE NIGHT.
THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.  

TXZ045>048-050>053-058>063-067>070-074-075-079>082-110430-
/O.EXP.KMAF.FW.W.0003.000000T0000Z-090211T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
925 PM CST TUE FEB 10 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO OCCUR THROUGH
THE REST OF THE NIGHT...SO THE RED FLAG WARNING HAS BEEN ALLOWED TO 
EXPIRE.  RECOVERY WILL BE POOR TO FAIR TO GOOD AREAWIDE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 9, 11:25 PM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Feb 9, 11:25 PM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1125 PM CST MON FEB 9 2009

.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
LIGHT WINDS TONIGHT WILL INCREASE GREATLY DURING THE DAY ON TUESDAY
AND MAY REACH WARNING CRITERIA AT MOST TAF SITES. WESTERLY WINDS OF
30 TO 40 KTS WITH GUSTS TO 50KTS WILL BE POSSIBLE ACROSS THE AREA
CREATING LOW LEVEL MECHANICAL TURBULENCE AREAWIDE. VFR CONDITIONS
EXPECTED WITH INCREASING CLOUDS AT BKN100...THERE MAY BE A FEW
SHOWERS OUT WEST THAT COULD AFFECT PEQ AND CNM...BUT CONFIDENCE NOT
HIGH ENOUGH TO PUT IN TAFS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WATCH FROM 8 AM MST TUESDAY THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES... BIG BEND AREA...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...ECTOR...GLASSCOCK...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
     TRANS PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
     CRANE...DAWSON...ECTOR...GAINES...LOVING...MARTIN...
     MIDLAND...PECOS...REEVES COUNTY AND UPPER TRANS PECOS...
     TERRELL...UPTON...WARD...WINKLER.

     HIGH WIND WATCH FROM 9 AM CST /8 AM MST/ TUESDAY THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 9 AM CST TUESDAY THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... MARFA PLATEAU...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

&&

99
Hazardous weather outlook, Feb 10, 3:36 AM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
336 AM CST TUE FEB 10 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-110945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
336 AM CST TUE FEB 10 2009 /236 AM MST TUE FEB 10 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE REGION
TODAY PRODUCING VERY STRONG WINDS ACROSS MUCH OF WEST TEXAS AND
SOUTHEAST NEW MEXICO. SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO
45 MPH WITH GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE ACROSS MUCH
OF THE SOUTHEAST NEW MEXICO AND WEST TEXAS PLAINS. ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW
MEXICO...SUSTAINED WINDS OF 50 TO 60 MPH...WITH GUSTS AS HIGH AS
85 MPH ARE LIKELY. STRONG WINDS IN COMBINATION WITH CONTINUED DRY
CONDITIONS WILL CREATE PERIODS OF BLOWING DUST AND REDUCED
VISIBILITIES WITH VALUES FREQUENTLY FALLING BELOW 1 MILE. ALL
TRAVELING OR WORKING OUTSIDE TODAY SHOULD EXERCISE EXTREME CAUTION
AS WINDS OF THIS MAGNITUDE WILL SIGNIFICANTLY IMPACT NORMAL
OUTSIDE ACTIVITIES. ADDITIONALLY...ALL TRAVELING...ESPECIALLY
THOSE UTILIZING HIGH PROFILE VEHICLES SHOULD EXERCISE EXTREME
CAUTION AS MANEUVERING OF VEHICLES WILL BECOME
DIFFICULT.

VERY STRONG WINDS IN COMBINATION WITH CONTINUED DRY CONDITIONS WILL CREATE
CRITICAL AND VERY DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE
REGION TODAY. WITH FUEL CONDITIONS REMAINING VERY DRY AND
CURRED...ANY FIRES THAT START WILL HAVE THE OPPORTUNITY FOR RAPID
SPREAD. A RED FLAG WARNING IS IN EFFECT ALONG AND SOUTH OF A
SNYDER...TO WINK...TO VAN HORN LINE THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:08 AM CSTBlowing Dust AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more17 hr
Feb 10, 4:08 AM CSTHigh Wind WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more24 hr
Feb 10, 4:08 AM CSTWind AdvisoryMAFTerrell17 hr
Feb 10, 3:44 PM CSTDust Storm WarningMAFCrane, Pecos, Ward5 hr

Nearby

Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.